Reaction to Levothyroxine

I have terrible itching of the face and neck (this causes blotchy face and blind spots)). This has got worse as I have slowly increased from 50mg to 100mg over the last 5 months. I was diagnosed earlier this year

TSH was 21 now 9.4. T4 was 9 now 15. Joint and muscle cramps worse since taking medication. All other tests OK. Only tests not done as recommended by others on this site B12 and D. Will request these at appointment next week.Would like to try different T4 to reduce itching, any suggestions. Thanks

Last edited by

3 Replies

oldestnewest
  • Hi Your TSh is far too high. You most likely need some T3 as well. Be sure to have a Free T3 test with the tSH and T4 for proper diagnosis and treatment.You also need iron/ferritin ( well in range) and Diabetes, autoimmune and hormonal.

    The face could be either the thyroid or the meds.It may mean trying various makes. If not good, you may need armour etc, less side effects, although any med can cause them, even if been on it for a long time Armour etc contains T4 and T3 so you still need a test. for all3. Last resort is T3 on its own.

    If it was me I would research a really good listening Endo and ask for a referral.

    best wishes,

    Jakie

  • Thanks Jackie. Appointment on friday so will request different make. Will probably go private for endo. Have heard of a good one at harrogate

  • Hi Good idea. I would push for treatment with T3 too, tiny dose, say 10 mcg or at the most 20mcg. However, ask Endo to test first.If you go to a private one, be sure to not have any tests at a private hospital, unless insured. That is the expensive bit! Blue horizon is the same Lab and a fraction of the cost, if GP unhelpful.

    Best wishes,

    Jackie

You may also like...